Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2015, 5:11 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 5:11 PM CDT (22:11 UTC)
- Expired
- May 30, 2015, 5:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:13 PM CDT | TSTM WND DMG | 6 Ne Clarksville, TN | 5 POWER POLES SNAPPED WITH POWER LINES TRAPPING VEHICLES ON HIGHWAY 79 NORTH LOCATED 1 MILE NORTH OF EXIT 4 ON INTERSTATE 24. BUSINESS IN INDUSTRIAL PARK HAD 60K SQ FT RIPPED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3293 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382
WUUS54 KOHX 302211
SVROHX
TNC125-147-302230-
/O.NEW.KOHX.SV.W.0061.150530T2211Z-150530T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CLARKSVILLE...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3635 8727 3644 8752 3665 8741 3665 8703
TIME...MOT...LOC 2211Z 211DEG 23KT 3657 8726
HAIL...1.00IN
WIND...60MPH
$$
ROSE1 follow-up statement
448 WWUS54 KOHX 302221 RRA SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 521 PM CDT SAT MAY 30 2015 TNC125-147-302232- /O.EXP.KOHX.SV.W.0061.000000T0000Z-150530T2230Z/ ROBERTSON TN-MONTGOMERY TN- 521 PM CDT SAT MAY 30 2015 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES WILL EXPIRE AT 530 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3635 8727 3644 8752 3665 8741 3665 8703 TIME...MOT...LOC 2222Z 211DEG 23KT 3663 8721 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:21 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 30, 3:21 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT SAT MAY 30 2015 .DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY FALLING INTO THE MID 60S. SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S AND LOWS IN THE MID 60S CAN BE EXPECTED. WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR STORMS BY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 82 63 81 / 60 50 40 20 CLARKSVILLE 64 74 58 76 / 50 20 20 10 CROSSVILLE 65 79 62 77 / 50 70 50 50 COLUMBIA 65 81 62 81 / 60 60 40 30 LAWRENCEBURG 65 80 62 80 / 60 70 40 30 WAVERLY 65 77 60 78 / 50 40 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && HURLEY
Hazardous weather outlook, May 30, 4:07 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT SAT MAY 30 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-312115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 407 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND SOUTH OF NASHVILLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER. HURLEY
In the hours before
Special weather statement, May 30, 11:58 AM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 30 2015
TNZ059-301730-
WILLIAMSON-
1158 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN AND BRENTWOOD.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3604 8684 3603 8678 3601 8674 3601 8672
3598 8667 3597 8664 3579 8678 3586 8693
3605 8685
ALSpecial weather statement, May 30, 12:26 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT SAT MAY 30 2015
TNZ027-301800-
DAVIDSON-
1226 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...OAK HILL...BERRY HILL...
NASHVILLE...PERCY PRIEST LAKE...HERMITAGE...MADISON AND OLD HICKORY.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAIN WILL ACCOMPANY THIS STORM AS WELL.
LAT...LON 3632 8667 3629 8664 3626 8664 3624 8659
3614 8656 3614 8652 3611 8653 3598 8667
3600 8670 3601 8674 3608 8686 3632 8670
ALSpecial weather statement, May 30, 3:43 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT MAY 30 2015
TNZ024-056-057-302115-
HICKMAN-HUMPHREYS-PERRY-
343 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LINDEN AND LOBELVILLE.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM.
LAT...LON 3566 8802 3571 8804 3574 8802 3576 8799
3583 8798 3586 8795 3593 8793 3594 8795
3597 8793 3583 8758 3553 8788 3562 8804
ALSpecial weather statement, May 30, 4:18 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015
TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.
WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
3664 8774 3664 8764
ALSpecial weather statement, May 30, 4:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT SAT MAY 30 2015
TNZ026-027-059-302215-
CHEATHAM-DAVIDSON-WILLIAMSON-
442 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEIPERS FORK...NATCHEZ TRACE AT
HIGHWAY 96...BELLEVUE...FOREST HILLS AND BELLE MEADE.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3606 8676 3578 8700 3580 8707 3586 8719
3617 8700
ROSESpecial weather statement, May 30, 5:09 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT MAY 30 2015
TNZ026-027-302245-
CHEATHAM-DAVIDSON-
509 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DAVIDSON COUNTIES...
AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...PEGRAM...FOREST
HILLS...BELLE MEADE...BELLS BEND...BERRY HILL...NASHVILLE...BEAMAN
PARK...WHITES CREEK...JOELTON AND MADISON.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM. HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3627 8664 3626 8664 3625 8662 3604 8683
3605 8692 3601 8699 3606 8709 3639 8691
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:58 AM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| May 30, 12:26 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| May 30, 3:43 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| May 30, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| May 30, 4:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| May 30, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 30, 4:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| May 30, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 34 min |
| May 30, 5:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 30, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 37 min |
| May 30, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 27 min |
| May 30, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.